MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 977d260, serial/lot #: (b)(4), product id: 977d260, serial/lot #: (b)(4).Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a manufacture representative (rep) regarding a patient with a wireless external neurostimulator (wens) for an unknown indication for use.It was reported that the rep reported getting four to five electrodes on each lead that were out during the connectivity check.It was reported that the healthcare provider (hcp) tried wiping down the lead and then reinserting it.However, when the rep checked the impedances again everything was still out, although they stated that some gave them ¿orange¿.The hcp then proceeded to move the needle, but things were the same.The rep stated that the hcp then replaced the wens and they had the same impedance issue.The hcp then replaced the lead and the connectivity was then great and the impedances were within limit.It was discussed the potential for temporary high impedances when there is a loss of resistance used with air, as well as sterile water.It was reviewed with the rep that it was not unusual to encounter temporary high impedances due to air.If the hcp knows that the lead placement was good, then they could choose to leave the lead as is, but it was up to them to replace the equipment at this point.Technical services also suggested running the patient¿s stimulation for some time to see if stimulation would drive down the impedances.No symptoms were reported.It was reported that the event occurred on (b)(6) 2018.No further complications were reported/anticipated.Additional information received from the manufacturing representative (rep) indicated that the cause of the impedance issue was not determined.It is possible that there was an air bubble in the epidural space.The rep stated that after the leads and wens were replaced, the impedances were found to be within normal limits for all electrodes.The issue was resolved and confirmed with the account.No further complications were reported or anticipated.
 
Additional Manufacturer Narrative
Analysis of the leads vaiubgx039 and vaiusq7035 was done and no anomalies were identified.The leads passed all testing in the laboratory.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8061303
Report Number3007566237-2018-03295
Device Sequence Number16640968
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2020
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR